What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 7, 2:23 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 7, 2:23 PM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
323 PM EDT Sat Jun 7 2025
.SYNOPSIS...
Multiple rounds of strong to severe storms are possible through
the weekend as well as dangerous afternoon heat indices
nearing triple digits. The unsettled pattern will continue
through midweek, keeping rain and strong to severe thunderstorms
in the forecast.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 325 PM Sat...
Key Messages:
- Strong to severe storms are possible through late this evening
- Dangerous heat indices near 100 degrees for portions of the
area through late this afternoon
Latest analysis shows front draped through the NE and Mid-
Atlantic with waves of low pressure along it. Widely scattered
showers and storms beginning to fire early this afternoon, aided
by the seabreeze, confluence zone near the prefrontal trough
and shortwave developing over central NC. Mesoanalysis shows ML
CAPE values 1500-2500 J/kg, 0-6 km shear 25-35 kt, steep low
level lapse rates, and DCAPE values in excess of 1000 J/kg. The
environment remains supportive for strong to severe thunderstorm
development through this evening. CAMs continue to paint a
messy picture, with potential for a mix of discrete cells and
linear clusters, some of which may merge into larger bowing
segments later in the evening. SPC has the entire CWA outlined
in a Slight Risk (level 2/5) for severe weather with the main
concern being damaging wind gusts. Additional hazards include:
hail, heavy rain (PWATs approaching 2") and frequent lightning.
Convection expected to grad push off the coast this evening,
with severe threat likely waning after 9-10 PM, with loss of
diurnal heating.
&&
.SHORT TERM /SUNDAY/...
As of 325 PM Sat...
Key Messages:
- Strong to severe storms will be possible Sunday afternoon and
evening.
A mid level shortwave approaches the area with a sfc low
reflection tracking to the north Sunday bringing a threat of
showers and thunderstorms. Could see some strong to severe
storms Sunday afternoon and evening with moderate instability
(SBCAPE values peak around 2000-2500+ J/Kg) and 0-6k bulk shear
around 25-35 kt. With PW values around 1.75-2", thunderstorms
could produce locally heavy rainfall as well. SPC has the region
in a slight risk (level 2 of 5) for severe storms with damaging
wind gusts the primary threat. The warm front is currently
forecast to remain just north of the VA/NC border, however if
this boundary is able to push further south than models
currently show, a small tornado threat could develop across the
very northern tier (near the Albemarle Sound). Hot and humid
conditions will continue, with highs ranging from the low 90s
inland to mid/upper 80s for the beaches...and heat index values
approaching 100 deg in some spots.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 4 AM Saturday...
Key Messages:
- Unsettled weather will continue through much of the rest of
the long term.
An upper low digs into the Great Lakes early next week with
cyclonic flow developing across the region and a series of
shortwave troughs advecting through the flow aloft keeping
showers and thunderstorms in the forecast through mid week. The
airmass remains moderately unstable with modest shear most days
and could see a few strong storms, especially during peak
heating. Persistent SW flow aloft will bring a descent tropical
moisture feed into the region with PW values around 1.75-2",
which is above the 90th percentile for this time of year,
keeping a threat for locally heavy rainfall each day. Temps
look to be near to a few degrees above normal early to middle of
next week.
The upper low lifts out late Wednesday with short wave ridging
briefly building in late in the week bringing broad subsidence
aloft and a relative minimum in precip chances. Still sufficient
moisture and instability for widely scattered showers and
thunderstorms during peak heating, especially along the
sea/sound breeze boundaries.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /through Sunday/...
As of 325 PM Sat...VFR conditions currently across the
terminals with sct cu. The environment remains supportive of
strong to severe thunderstorm development through this evening.
Best chances for convection and sub-VFR conditions between
20-02z. Any storm that develops has the potential to produce
damaging wind gusts, hail, frequent lightning and heavy rain.
Showers and storms will push east of the terminals by late this
evening, with pred VFR returning. Sub-VFR cigs may develop near
the NC/VA border after 06z tonight, and could push southward
enough to impact PGV toward sunrise...though guidance has been
backing off on this over the last few runs. Another round of
potential strong to severe storms possible again Sunday
afternoon and evening.
LONG TERM /Sunday night through Thursday/...
As of 415 AM Saturday...An unsettled pattern will prevail
through much of the long term keeping periods of showers and
thunderstorms bringing periods of sub-VFR conditions across the
region. There will also be the threat for late night/early
morning fog each day as well.
&&
.MARINE...
SHORT TERM /through Sunday/...
As of 325 PM Sat...Latest obs show SW winds 10-15 kt and seas
2-4 ft. SW winds will increase to 15-20 kt this evening with
seas building to 3-5 ft, highest south of Hatteras. Could be a
few hours of gusts to 25 kt, mainly across the eastern Pamlico
Sound and waters south of Hatteras. SW winds around 10-20 kt
expected to prevail through Sunday with strongest winds during
afternoon and evening hours when the diurnal thermal gradient is
the strongest and could see a few gusts to around 25 kt. Looks
too marginal for a SCA at this time.
Scattered showers and thunderstorms expected to impact the waters
this evening and then again Sun afternoon and evening. Some
storms could be strong to severe, with damaging wind gusts, hail
and frequent lightning.
LONG TERM /Sunday night though Thursday/...
As of 430 AM Saturday...SW winds around 10-20 kt expected to
prevail through Monday with strongest winds during afternoon and
evening hours when the diurnal thermal gradient is the tightest
and could see a few gusts to around 25 kt. Another cold front
approached from the NW on Tuesday serving to tighten the
gradient a bit more and could see low end SCA conditions
develop, especially across the coastal waters south of Oregon
Inlet with gusts to around 25 kt. Seas generally around 3-5 ft
through Sunday and Monday, then up to 6 ft seas across the
southern/central waters on Tuesday. SW winds expected to relax
Wednesday to around 10-15 kt with seas subsiding to 2-4 ft.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.
&&
SYNOPSIS...MHX
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...SK
AVIATION...CQD/SK
MARINE...CQD/SK
Hazardous weather outlook, Jun 7, 5:58 AM EST, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
658 AM EDT Sat Jun 7 2025
NCZ195-196-199-203>205-081100-
West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks-
Ocracoke Island-Hatteras Island-
658 AM EDT Sat Jun 7 2025
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Moderate Rip Current Risk.
Strong to severe thunderstorms are possible today and Sunday.
Damaging winds are the primary threat but hail and an isolated
tornado are possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ029-044>047-079>081-090>092-094-193-194-198-081100-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
658 AM EDT Sat Jun 7 2025
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Strong to severe thunderstorms are possible today and Sunday.
Damaging winds are the primary threat but hail and an isolated
tornado are possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 7, 2:24 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
324 PM EDT Sat Jun 7 2025
NCZ092-094-194-195-198-072000-
West Carteret NC-Jones NC-Inland Onslow NC-Pamlico NC-
Southern Craven NC-
324 PM EDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JONES...
SOUTHEASTERN CRAVEN...NORTHEASTERN ONSLOW...WESTERN CARTERET AND
SOUTHWESTERN PAMLICO COUNTIES THROUGH 400 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm over
Catfish Lake, or 11 miles west of Havelock, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Bern, Havelock, Croatan, Riverdale, Catfish Lake, and Neuse
Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3480 7717 3495 7722 3506 7688 3483 7680
TIME...MOT...LOC 1924Z 254DEG 31KT 3491 7711
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MartinSpecial weather statement, Jun 7, 2:39 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
339 PM EDT Sat Jun 7 2025
NCZ094-194-072015-
Pamlico NC-Southern Craven NC-
339 PM EDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CRAVEN AND WEST CENTRAL
PAMLICO COUNTIES THROUGH 415 PM EDT...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm near
Olympia, or near James City, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Olympia, Grantsboro, Fairfield Harbour, and Alliance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3503 7691 3511 7702 3523 7688 3511 7674
TIME...MOT...LOC 1939Z 232DEG 20KT 3511 7692
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MartinSpecial weather statement, Jun 7, 2:58 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
358 PM EDT Sat Jun 7 2025
NCZ081-072030-
Mainland Hyde NC-
358 PM EDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HYDE COUNTY THROUGH 430
PM EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Swan Quarter Ferry Terminal, or 22 miles north of Cedar Island,
moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Swindell Fork, Gull Rock, New Holland, and Swan Quarter Ferry
Terminal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3525 7642 3537 7647 3552 7613 3532 7601
TIME...MOT...LOC 1958Z 251DEG 30KT 3533 7636
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RCFSpecial weather statement, Jun 7, 3:34 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
434 PM EDT Sat Jun 7 2025
NCZ047-081-072115-
Mainland Dare NC-Mainland Hyde NC-
434 PM EDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HYDE AND WEST
CENTRAL DARE COUNTIES THROUGH 515 PM EDT...
At 434 PM EDT, Doppler radar was tracking a strong thunderstorm over
Middletown, or 21 miles southwest of Stumpy Point, moving northeast
at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stumpy Point, Lake Landing, Middletown, and Fort Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3545 7605 3553 7615 3567 7602 3573 7600
3584 7573 3572 7569 3557 7573 3554 7588
3544 7598
TIME...MOT...LOC 2034Z 235DEG 27KT 3551 7604
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SGKSpecial weather statement, Jun 7, 3:37 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
437 PM EDT Sat Jun 7 2025
NCZ090-072115-
Duplin NC-
437 PM EDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DUPLIN COUNTY
THROUGH 515 PM EDT...
At 437 PM EDT, Doppler radar was tracking a strong thunderstorm over
Harrells, or 9 miles west of Wallace, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wallace, Rose Hill, Harrells, Magnolia, Greenevers, and Teachey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3489 7815 3491 7815 3495 7788 3472 7789
3472 7796 3471 7798 3473 7802 3473 7803
3472 7811 3471 7813 3472 7815 3474 7820
TIME...MOT...LOC 2037Z 274DEG 17KT 3475 7816
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MartinSpecial weather statement, Jun 7, 3:47 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
447 PM EDT Sat Jun 7 2025
NCZ090>092-193-072115-
Jones NC-Lenoir NC-Northern Craven NC-Duplin NC-
447 PM EDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JONES...LENOIR...
NORTHWESTERN CRAVEN AND NORTHEASTERN DUPLIN COUNTIES THROUGH 515 PM
EDT...
At 446 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Graingers to near Kinston to near Deep
Run. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kinston, Deep Run, Fort Barnwell, Graingers, Wyse Fork, Kinston
Regional Jetport, Dover, Sandy Bottom, and Cove City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3517 7792 3516 7789 3518 7784 3521 7783
3534 7771 3532 7725 3514 7733 3507 7761
3516 7794
TIME...MOT...LOC 2046Z 278DEG 28KT 3528 7754 3520 7763 3515 7774
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Martin